Acute generalised exanthematous pustulosis (AGEP)

This patient presented to me with sudden onset of widespread non follicular pustules over his body. He did not give personal or family history of psoriasis. My diagnosis was Acute generalised exanthematous pustulosis (AGEP). AGEP is a condition characterised by sudden onset of non-follicular aseptic pustules all over the body. Among drug-induced skin eruptions, AGEP is remarkable by its short time to onset after the administration of the suspected drug (less than 24 hours) and the great predominance (80%) of antibiotics as causative agents. Though it is generally easy to elicit a drug history in AGEP, I did not succeed. After 2 days patient called me and told that he remembered taking an Ayurvedic concoction called arishtam on the previous day of erruption. A literature search showed that, after drug reactions, the most common causes of AGEP are acute infections with enteroviruses, and hypersensitivity to mercury. Without taking sides, let me refer you to this article here:
http://faculty.washington.edu/chudler/ayur.html

Posted by Picasa

Editors' Rating:
Now it's your turn! Please rate this post below!
[Total: 0 Average: 0]
Follow Me

Bell Eapen

Techie Dermatologist, Information Systems Ph.D. candidate, Supporter of Open-Source Software, Machine Learning and AI geek,loves cricket, Canadian wine and beer, skeptical about the worth of Cosmetic Dermatology. [Resume]
Follow Me
About Bell Eapen 244 Articles
Techie Dermatologist, Information Systems Ph.D. candidate, Supporter of Open-Source Software, Machine Learning and AI geek, loves cricket, Canadian wine and beer, skeptical about the worth of Cosmetic Dermatology. [Resume]

Be the first to comment

Leave a Reply

Your email address will not be published.


*


This site uses Akismet to reduce spam. Learn how your comment data is processed.